EU confirmed link between AstraZeneca vaccine and blood clots

Share this post

A representative of European drug regulator EMA has confirmed the link between the formation of blood clots after vaccination with AstraZeneca’s Coronavirus vaccine. This was reported by AFP agency on its Twitter page on April 6

According to Marco Cavaleri, head of EMA’s vaccine department, it is not yet clear what exactly caused the coronavirus vaccination to be linked to the formation of blood clots. A little earlier, in a conversation with the Italian newspaper Il Messaggero, he emphasized that the link between AstraZeneca vaccination and vascular thrombosis will be confirmed by the agency in the coming hours.

On April 6 it also became known that the British medical regulator is considering restricting the use of AstraZeneca among young people because of reports of blood clots. Thus, as of March 24, there were 22 cases of cerebral vascular thrombosis and eight reports of other cases of thrombosis. Seven UK residents vaccinated with AstraZeneca drug died due to thrombosis

On April 2, GGDs municipal health centers in the Netherlands stopped using the vaccine from AstraZeneca. Earlier in the Netherlands, a woman died of a pulmonary embolism following vaccination with the drug. A total of five women between the ages of 25 and 65 were found to have thrombosis and low platelet counts after being vaccinated with the drug.

Amid reports of the risk of thrombosis, the AstraZeneca vaccination campaign was halted in March by authorities in several countries. Following recommendations from the EMA and the World Health Organization, some countries resumed vaccination. A warning about possible thrombosis should appear on the drug’s label.

After vaccination with the drug, deaths from thrombosis have been reported in Latvia, Great Britain, France, and several other countries.